MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14060
Medical Device Problem Codes Material Perforation (2205); Misfire (2532)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device is pending return.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an endovascular stent graft placement procedure in the subclavian vein, resistance was felt during an attempt to deploy the stent graft.Therefore, the stent graft with the delivery system were removed and after removal, the stent graft strut allegedly had perforated the catheter.Reportedly, the patient will be return for another procedure at a later date.The patient is currently doing well.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device and lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.A manufacturing record review was not performed, as the information available does not reasonably suggest a manufacturing process may have caused or contributed to the reported event.Investigation summary: based on the investigation of the returned delivery system it was confirmed that the user could only partially deploy the stent graft.The deployment mechanism was found in used condition, and one stent graft strut was found perforating the outer sheath in the tip section which made a complete stent graft deployment impossible.Based on information available the investigation confirmed the alleged issue.However, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use (ifu) sufficiently address the potential factors.The ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline to eliminate any air bubbles that may be trapped in the inner catheter lumen and/or the stent graft lumen.Flushing these lumens will also facilitate stent graft deployment.' furthermore, the ifu states: 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.', under materials required the ifu state: 'introducer sheath with appropriate inner diameter', and the packaging labels indicate a minimum introducer size of 10f.Furthermore, the ifu state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9234328
Report Number2020394-2019-04312
Device Sequence Number2233418
Product Code PFV
UDI-Device Identifier04049519008691
UDI-Public(01)04049519008691
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberFEM14060
Device Catalogue NumberFEM14060
Device Lot NumberANDS4402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight91